Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
RomeoBrown

My Story - Advice Needed

Recommended Posts

Hi Guys,

This is my first post ever on acne.org, however I have been lurking the message boards for quite some time now. Just some background information, I'm a 20 year old male who has been dealing with a somewhat moderate persistent acne problem since I was around 15 years old. I have been on most antibiotics on and off since I was 16 years old and am currently 2 months into a 6-month course of Alprim (Trimethoprim) which is an antibiotic in combinations with Epiduo.

In June this year I saw a dermatologist who gave me two options, antibiotics or roaccutane (I was currently on minocycline when I went to see the dermatologist, however it was starting to lose its effectiveness). I chose the antibiotic in combination with a topical cream, and got the perscription that day. However after endless reading, I decided to try the regimen and completely stop taking minocyline, just to see how my skin reacted.

The first two weeks were great, all my previous acne had cleared up and my complexion was somewhat "glowing", however this was soon to change. I slowly started to notice a few pustules returning, and then I experienced what I believe was my first nodule, it wasn't actually that big, it felt quite deep and was somewhat painful. These never really came to a head and the lump disappeared around 2-3 weeks later, leaving me with a red mark.

After getting around 3-4 of these in combination with around 5-6 pustules, I decided to go on the prescription of antibiotics (This was around 8-9 weeks after beginning the regimen) I ceased using dans BP and began using Epiduo. This really cleared my skin up and since around week 5 I have been only getting 1-2 pimples per week which aren't painful at all and seem to go away within the week. However I have been left with numerous red marks, from which I believe have been extended from the BP (I still have red marks from pimples that disappeared around 5 weeks into dans regimen).

Now I am left with a dilemma, should I stop using Epiduo as I have only been using it once per day and applying a pea size amount, to finally let these red marks disappear. I'm quite worried after reading a lot of posts, that my skin will break out like crazy, although i'm hoping this wont be an issue with the antibiotics present.

Any advice/personal experiences would be greatly appreciated :)

Have a good day :) !

Share this post


Link to post
Share on other sites

Epiduo is a double-edged sword because the Differin helps your skin heal red marks but the Benzoyl Peroxide in it will delay healing of red marks.

Chemically, I still don't understand how the product is supposed to work at all, since most of my research tells me that benzoyl peroxide and retinoids chemically cancel each other out.

If you can get just a Differin prescription and then get a Benzoyl Peroxide prescription or OTC product separately...that might work, so you can pick when you use the BP.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×